MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR31MT
Medical Device Problem Codes Device Displays Incorrect Message (2591); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigcirxl sigcirxl signia circ adapt x lng length - (serial# (b)(6)); sigphandle sig power sigphandle handle - (serial# (b)(6)); sigpshell sig power sigpshell control shell - (lot# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robotic laparoscopic sigmoidectomy, after the powered circular stapler completed its stapling and following firing sequence and before tapping up on the toggle, yellow swim lanes two for adapter and three for reload turned yellow with a warning triangle.The stapler prompted the surgeon to open the spike, and nothing happened, but the spike was fully extended.The surgeon extended the spike and the middle yellow swimlane turned green but the last yellow swim lane remained yellow.The surgeon proceeded to pull the stapler out, and it came out without the anvil connected to the spike.The surgeon had to manually pull the anvil from the patient's rectum.Upon inspection, donuts were complete, and the leak test was negative.The surgical time was extended by 25 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The electronic device-use logs were also provided.Visual inspection noted a signia sigcir31mt reload connected to a signia circular adapter was visible.The adapter trocar was extended.Visual inspection of the returned device noted that the received anvil was tilted and matched the reload.There was no noted damage on the grasping notch and anvil splines.The anvil cut ring was only partially severed, with evidence of knife impact only visible on half of the cut ring.The reload instrument was fully fired.The pushers were visible at the surface of the cartridge.The knife blade showed signs of normal use.A review of the system logs showed the reload was connected to gen ii acc.The data saved to the reload showed: a max clamp force of 171, the max staple force was 430 and max cut force was 350.It was reported that the anvil disengaged.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the reload had a yellow swim lane.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the distance between the staple line and the piercing point of the trocar should be close enough to ensure transection of the staple line, but far enough to allow easy passage of the center rod of the anvil/center rod assembly through the distal bowel during approximation.Prior to introduction of the stapler, place pursestring sutures no more than 2.5 mm from the cut edge of the tissue to avoid grasping excessive tissue within the closed anvil and cartridge.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24557888
Report Number1219930-2026-01563
Device Sequence Number9331184
Product Code GDW
UDI-Device Identifier10884521703742
UDI-Public(01)10884521703742(17)280831(10)N5J1301UY
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR31MT
Device Catalogue NumberSIGCIR31MT
Device Lot NumberN5J1301UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG